U.S. doctors online nowAsk doctors free
LA
A 24-year-old female asked:

Yes i been spotting off and on i been of bc awhile now i'm bleeding light and my boob hurt what this mean after coming off one shot of birth control?

1 doctor answer1 doctor weighed in
Dr. Kathy Robinson
Family Medicine 33 years experience
Shot=depo?: If you mean by shot of birth control that you got one shot of depo-provera, then that is the reason for your irregular bleeding and breast tenderness. It can take 6-12 months after coming off depo for your hormones and thus periods to get back to normal. During that time irregular bleeding and spotting is normal.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 30-year-old female asked:
Brown spotting 2weeks after per. 3weeks later bled 2 days light stopped now clots on day after & light bleeding. Tired tummy/back hurt & tender breast?
Dr. Chevies Newman
Obstetrics and Gynecology 23 years experience
I would: Get examined but you may not be ovulating regularly, producing more estrogen, maybe anemic. You may need a birth control pill or a procedure to stop ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I was about 3-4 days late of starting a new pack of birth control (lo lo estrine fe) & now am experiencing bleading early about 2wks. Is it spotting?
Dr. Michael Sparacino
Family Medicine 38 years experience
Possibly: Buy a home pregnancy test. They become positive at about the time you'd be starting your next expected period. If it's negative, repeat in 1 week and... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
So I lost my virginity on Fri. I didnt bleed.Then on Sun my boyfriend and I had sex again. Mon I started spotting. Its now Thurs and Im still spotting. Im on the birth control pill and Fri we used a condom. Sun. We didnt. Is this normal?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Spotting/BCP's ?: Spotting on oral BCP therapy is usually caused by not taking the active pills within the hour of the previous day's active pill. The low hormonal con... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I've been bleeding for 13 days now. Tired & headache. Not pregnant and sore breast all last week. what could be causing it. Not on any birth control. ?
Dr. Heidi Fowler
Psychiatry 26 years experience
Vaginal bleeding: Vaginal bleeding for 13 days is not normal. If you are bleeding very heavily you could develop anemia which would likely tire you out. I would contac... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I just started birth conytol 2 weeks ago and i went like 5 days with no spotting or anything and now for the last 3 days i have been bleeding.. ?
Dr. Kathy Robinson
Family Medicine 33 years experience
Takes a while: When starting a new birth control product it can take several months for the body to regulate itself to the new hormonal regimen. Irregular bleeding a... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 29, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.